It is currently Wed Aug 16, 2017 11:47 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Wed Jun 01, 2011 8:37 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 01, 2011 8:25 pm
Posts: 3
Hi guys. I am new here but have been browsing the site for about a week or so. I am a 27 year old female and have been taking suboxone/subutex for almost 3 years in response to an unfortunate pain killer addiction. I tapered from 8mg to 4mg and stayed there for pretty much the duration. I decided a few weeks ago that I was done and began a taper that has me now at around 1.5mg. I will take my last dose on Saturday and was wondering if you guys had any advice on handling the withdrawals i know are coming. I having heard everything from clonodine to benzos to tramadol etc... along with several otc and herbal meds. I wanted to get some firsthand info from someone who has actually successfully gone through withdrawals from suboxone and see what helped them. Any advice would be most appreciated> thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 02, 2011 4:42 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
It looks like you were on 4mg of Suboxone for 3 years, in the last few weeks you tapered from 4mg to 1.5mg and you're going to jump off this Saturday. Hmmm, 1.5mg is a little on the high side, but because you were only at 4mg for so long, you might not have it too rough?? This is a hard one to call.

Would you consider tapering for a few more weeks and get that dose even lower?? That would go a long way to ensuring a more painless withdrawal.

Anyway, benzo's (valium, xanax) will help calm and relax you, but you have to be extremely careful with benzo's.....if you get hooked on those suckers, they're way harder to quit than opiates!! Clonidine is a must, it's a Blood Pressure medication that's prescribed off label for opiate wd. It will help calm your nervous system response. I took .1mg twice daily of Clonidine.

Those are the only two things I took that helped me at all.

Many others on here have taken a broad range of supplements/meds that helped them, but I'm not going to speak for them, especially seeing as how some of the stuff they took didn't do jack for me!!

Good luck, welcome to the forum and keep us posted.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 02, 2011 6:51 pm 
Offline
Power Poster
Power Poster

Joined: Sun Apr 17, 2011 4:21 pm
Posts: 43
Hi Starling- I jumped ship 50+ days ago from 1 mg. and had a pretty rough go of it. I recommend looking at the liquid taper thread posted on this site. Most folks who have followed it seem to have few side effects. That said, If your heart is telling you now or never... I'd go for it.


Top
 Profile  
 
Our Sponsors
 Post subject: On day 3
PostPosted: Sat Jun 04, 2011 7:07 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 01, 2011 8:25 pm
Posts: 3
Yep guys I jumped a little earlier than expected. Right now I am entering the horrifying 72 hour realm of suboxone detox and i must admit it is quite unpleasant. I have faltered today I'm afraid. After hours of hurting and crying uncontrollably I gave into the demons and took a 10mg loracet. While I am ashamed of my weakness I cannot deny that knowing relief is coming makes me happy beyond compare. How do I keep from falling back on this dear old friend? Please help!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 05, 2011 12:49 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
starling,

I used Lorcet during my first few days of suboxone wd too. Not the smartest thing I've ever done, but I did it. Like you, I kind of panicked and took some, got a little relief and then just kept moving on from there. You're not alone with the crying, I broke down completely several times during my wd.....it's hard on you mentally AND physically. Nothing to be ashamed of, anyone who has gone through serious wd knows how painful it is.

Keep posting if you can and stay strong!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 06, 2011 6:41 am 
Offline
New Poster
New Poster

Joined: Mon Jun 06, 2011 6:30 am
Posts: 2
a LONG LONG taper works best. for me, the psychological part is the excruciating part and a gradual transition is the only way i think you can make it through without using again. don't UNDER ANY CIRCUMSTANCES take even a little bit of sub because you're feeling terrible, you'll just keep resetting withdrawal and lengthening it. that's what i kept doing and wd just lasts for months. because subs have such a long half life, wd starts after like 2 days after last dose and lasts forever. i think lots of immodium and water are key. take vitamins and xanax or klonipin for a week only, then taper off. make sure you get off your bed and walk, around the house, the block, wherever. you have to get it out of your system, and the endorphins will help. don't describe symptoms or dwell on them. don't eat junk food, although i found vanilla ice cream and sprite to be particularly soothing for some reason. watch light comedies for the depression and get into NEW HOBBIES. make sure you change the aesthetics of your environment and make it pleasing to be in. if you can, get out of the environment you used in. i'm still in week 2 of withdrawal after long taper, YOU CAN DO IT!!!!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jun 06, 2011 12:18 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
You asked how to keep from falling back...if you need Lorcet for your wd, you have to set very strict limits on when and how much to take. It would be best to have someone hold it for you so you do not take extra. The problem is, if you still have it in the house, or still have access to it, it's going to be a problem later when you are totally off the Subs. So you really need a long term sobriety plan. You can't say, I was on drugs, then I was on Sub, then I tapered off Sub and now I'm done. You have to be ever vigilant.
Hope you feel better
Lilly
Ps. I also had crying jags when I went off Sub. I think it's pretty normal.


Top
 Profile  
 
 Post subject: Well well Well
PostPosted: Mon Jun 06, 2011 1:05 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 01, 2011 8:25 pm
Posts: 3
Thanks for all the advice guys! Believe it or not I feel a little better today though that could be deceiving because I took 7.5mg loracet this am. Still I haven't gone off the rails and taken more than just enough to "ease" the symptoms. I have allowed myself to feel the pain and uneasiness up to the point of insanity. Maybe I am on an upward trend.....or perhaps i am just delaying the inevitable. Only time will tell.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group